Asymptotic Behavior of the interfaces to a nonlinear degenerate diffusion equation in population dynamics

  • Toshitaka Nagai
  • Masayasu Mimura


We consider a spatially aggregating population model which is governed by a nonlinear degenerate diffusion and advection equation. The interface in this model implies the time-dependent boundary between the populated region and the unpopulated one. The asymptotic behavior of the interface is almost completely investigated.

Key words

asymptotic behavior interfaces diffusion and advection equation 


  1. [1]
    W. Alt, Contraction patterns in a viscous polymer system. to appear in Lecture Notes in Biomath.,55, 1984.Google Scholar
  2. [2]
    D. G. Aronson, Regularity properties of flows through porous media: The interface. Arch. Rational Mech. Anal.,37 (1970), 1–10.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    L. A. Caffarelli and A. Friedman, Regularity of the free boundary for the one-dimensional flow of gas in a porous media. Amer. J. Math.,101 (1979), 1193–1218.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    A. Friedman, Partial Differential Equations of Parabolic Type. Prentice-Hall, Englewood Cliffs, N. J., 1964.MATHGoogle Scholar
  5. [5]
    A. Friedman, Partial Differential Equations. Holt, Rinehart and Winston, New York, 1969.MATHGoogle Scholar
  6. [6]
    W. D. Hamilton, Geometry for the selfish herd. J. Theoret. Biol.,31 (1971), 295–311.CrossRefGoogle Scholar
  7. [7]
    B. F. Knerr, The porous media equation in one dimension. Trans. Amer. Math. Soc.,234 (1977), 381–415.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural’ceva, Linear and Quasilinear Equations of Parabolic Type. Transl. Math. Monogr.,23, Amer. Math. Soc., Providence, R. I. 1968.Google Scholar
  9. [9]
    H. Matano, Nonincrease of the lap-number of a solution for a one-dimensional semilinear parabolic equation. J. Fac. Sci. Univ. Tokyo, Sect. IA, Math.,29 (1982), 401–441.MATHMathSciNetGoogle Scholar
  10. [10]
    T. Nagai and M. Mimura, Some nonlinear degenerate diffusion equation related to population dynamics. J. Math. Soc. Japan.,35 (1983), 539–562.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    T. Nagai and M. Mimura, Asymptotic behavior for a nonlinear degenerate diffusion equation in population dynamics. SIAM J. Appl. Math.,43 (1983), 449–464.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    J. L. Vázquez, Asymptotic behaviour and propagation properties of the one-dimensional flow of gas in a porous medium. Trans. Amer. Math. Soc.,277 (1983), 507–527.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© JJAM Publishing Committee 1986

Authors and Affiliations

  • Toshitaka Nagai
    • 1
  • Masayasu Mimura
    • 2
  1. 1.Department of Mathematics, Faculty of EducationEhime UniversityEhimeJapan
  2. 2.Department of MathematicsHiroshima UniversityHiroshimaJapan

Personalised recommendations